Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 8, 2023, 1:49 PM PST for 6 counties in Nevada. It took effect at Mar 9, 2023, 10:00 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2023, 1:49 PM PST (21:49 UTC)
- In effect from
- Mar 9, 2023, 10:00 PM PST
- Expired
- Mar 10, 2023, 10:36 PM PST
- In force
- 25 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS75 KLKN 082149 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 149 PM PST Wed Mar 8 2023 NVZ030-091300- /O.NEW.KLKN.HW.W.0001.230310T1800Z-230311T0900Z/ /O.NEW.KLKN.WI.Y.0009.230310T0600Z-230310T1800Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 149 PM PST Wed Mar 8 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 10 AM PST FRIDAY... ...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph expected. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Humboldt County. * WHEN...For the High Wind Warning, from 10 AM Friday to 1 AM PST Saturday. For the Wind Advisory, from 10 PM Thursday to 10 AM PST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-034>040-091300- /O.NEW.KLKN.WI.Y.0009.230310T0600Z-230311T0900Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, and Tonopah 149 PM PST Wed Mar 8 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 1 AM PST SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County and Northwestern Nye County. * WHEN...From 10 PM Thursday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
6 follow-up statements
950 WWUS75 KLKN 091016 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 216 AM PST Thu Mar 9 2023 NVZ030-100130- /O.CON.KLKN.HW.W.0001.230310T1800Z-230311T0900Z/ /O.CON.KLKN.WI.Y.0009.230310T0600Z-230310T1800Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 216 AM PST Thu Mar 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...For the High Wind Warning, from 10 AM Friday to 1 AM PST Saturday. For the Wind Advisory, from 10 PM this evening to 10 AM PST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along east to west routes. Blowing snow possible on higher passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-034>040-100130- /O.CON.KLKN.WI.Y.0009.230310T0600Z-230311T0900Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, and Tonopah 216 AM PST Thu Mar 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County and Northwestern Nye County. * WHEN...From 10 PM this evening to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow possible on higher passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
071 WWUS75 KLKN 092155 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 155 PM PST Thu Mar 9 2023 NVZ030-101300- /O.CON.KLKN.HW.W.0001.230310T1800Z-230311T0900Z/ /O.CON.KLKN.WI.Y.0009.230310T0600Z-230310T1800Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 155 PM PST Thu Mar 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST SATURDAY... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...For the High Wind Warning, from 10 AM Friday to 1 AM PST Saturday. For the Wind Advisory, from 10 PM this evening to 10 AM PST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along east to west routes. Blowing snow possible on higher passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-034>040-101300- /O.CON.KLKN.WI.Y.0009.230310T0600Z-230311T0900Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, and Tonopah 155 PM PST Thu Mar 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County and Northwestern Nye County. * WHEN...From 10 PM this evening to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow possible on higher passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
067 WWUS75 KLKN 101004 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 204 AM PST Fri Mar 10 2023 NVZ030-110115- /O.CON.KLKN.HW.W.0001.230310T1800Z-230311T0900Z/ /O.CON.KLKN.WI.Y.0009.000000T0000Z-230310T1800Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 204 AM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST SATURDAY... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Humboldt County. * WHEN...For the High Wind Warning, from 10 AM this morning to 1 AM PST Saturday. For the Wind Advisory, until 10 AM PST this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along east to west routes. Blowing snow possible on higher passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-034>040-110115- /O.CON.KLKN.WI.Y.0009.000000T0000Z-230311T0900Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, and Tonopah 204 AM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County and Northwestern Nye County. * WHEN...Until 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow possible on higher passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
720 WWUS75 KLKN 101755 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 955 AM PST Fri Mar 10 2023 NVZ030-110900- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-230310T1800Z/ /O.CON.KLKN.HW.W.0001.230310T1800Z-230311T0900Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 955 AM PST Fri Mar 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Humboldt County. * WHEN...For the High Wind Warning, from 10 AM this morning to 1 AM PST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-034>040-110900- /O.CON.KLKN.WI.Y.0009.000000T0000Z-230311T0900Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, and Tonopah 955 AM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County and Northwestern Nye County. * WHEN...Until 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow possible on higher passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
435 WWUS75 KLKN 102158 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 158 PM PST Fri Mar 10 2023 NVZ030-110900- /O.CON.KLKN.HW.W.0001.000000T0000Z-230311T0900Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 158 PM PST Fri Mar 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Humboldt County. * WHEN...Until 1 AM PST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-034>040-110900- /O.CON.KLKN.WI.Y.0009.000000T0000Z-230311T0900Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, and Tonopah 158 PM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County and Northwestern Nye County. * WHEN...Until 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow possible on higher passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
012 WWUS75 KLKN 110636 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1036 PM PST Fri Mar 10 2023 NVZ030-110745- /O.CAN.KLKN.HW.W.0001.000000T0000Z-230311T0900Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 1036 PM PST Fri Mar 10 2023 ...HIGH WIND WARNING IS CANCELLED... Winds continue to subside tonight across northwest Nevada and have fallen below warning thresholds. Therefore, the high wind warning has been cancelled. $$ NVZ031-034>040-110745- /O.CAN.KLKN.WI.Y.0009.000000T0000Z-230311T0900Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, and Tonopah 1036 PM PST Fri Mar 10 2023 ...WIND ADVISORY IS CANCELLED... Winds continue to diminish tonight across central and northeastern Nevada and have fallen below advisory thresholds. There are a few isolated wind gusts around 40 mph east of the Ruby Mountains but these winds will subside further overnight. Therefore, the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:05 AM PST, 11 hours 44 minutes earlier.
Area forecast discussion, Mar 8, 2:05 AM PST, 11 hours 44 minutes before
Area Forecast Discussion National Weather Service Elko NV 205 AM PST Wed Mar 8 2023 .SYNOPSIS...A weather disturbance will bring light snow to much of northern Nevada today. A warming trend along with more widespread and significant rain and higher elevation snow event is coming up for by week's end. Strong, gusty winds from the southwest, valley rain, mountain snow and much warmer temperatures are expected Friday. Precipitation will persist over the weekend with a brief break Monday before another round of widespread rain and snow return Tuesday. Despite the massive warmup over the weekend, temperatures will be closer to seasonal normals for this time of the year. && .SHORT TERM...Today through Thursday night Much of central and northern Nevada will once again have to endure another round of snow today as a weak upper-level trough moves through the region. Snow amounts and will be low however along with limited impacts in lower elevations as temperatures in most valleys will rise above freezing. Gusty winds will accompany this disturbance with southwest to west winds of 10-20 with gusts to 30 mph common across the area through this evening. Temperatures will remain well below normal today with highs in the 30s and lower 40s with lows tonight across much of central and northeastern Nevada dropping well into the single digits as cloud cover and winds decrease tonight. This could be the last of the single digit lows for quite sometime as a major weather change is in store beginning Thursday night in advance of a strong atmospheric river event set to impact California and the Great Basin region. The most noticeable change will be low temperatures Thursday night which will be some 20 degrees warmer than tonight as cloud cover move into the region and chances of precipitation increase begin across northwestern Nevada. Most of the initial precipitation Thursday night will be snow with considerable warming by Friday morning allowing a changeover to rain across most valleys in Humboldt county. .LONG TERM...Friday through next Tuesday A new weather system will move in Thursday evening bringing in much stronger winds and widespread showers for Friday and Saturday. In the synoptic scale, models see another trough settle along the Pacific Northwest with decent closed upper-level low hanging somewhere between the Washington/Oregon coast. Much like the current systems, this set up will once again feed both moisture and instability into the region. However, this system will also have some added benefits as the last couple model runs are getting more confident in another atmospheric river situation. Should this set up come to be, heavier moisture will be more likely to be present along west coast with excess moisture bleeding over into our region for Friday and the weekend. As it stands showers are likely throughout the week’s end with latest trend suggesting decent accumulations over Friday and Saturday. Despite the good set-up, there are few other factors that could prove to change the narrative on this system. One of these factors will be precipitation type at the time of the heaviest bands. Consensus has been trending warmer for this AR event, which will likely push snow levels higher over the period. Models themselves have continuously reflected this possibility in latest runs as well. As for the impacts, this warmer scenario could see rain be the primary precipitation type both in the low and middle elevations. Normally this would not be as much of a concern, but, given the current snow pack is well above the normal, minor flooding from run off could become a factor. On a more minor note, there is also the potential threat of more a convective like system appearing with these showers. However, model trends have been consistently placing a cap on this potential making current confidence very low. Meanwhile, latest model agreement has been building confidence on second compounding impact, which is brought to us in the form of winds. Currently, models have been placing a portion of the polar jet over the Silver State for most of this week with one strongest jet streaks expected to be present Friday afternoon. As it stands, latest trends expect this streak to bleed down into the lower levels created strong southwesterly winds for our area. Strongest winds will likely be found along the ridge line where current guidance expects gusts well over 55 mph that afternoon. As an added consequence, these winds will further aid in bringing warm moist air into the region, which could aid in accelerating the melting of the snow pack. Head into late Saturday and early Sunday, models agreement expects the closed low and its associated trough to move onshore and proceed to head northeast into Canada. This movement will result in the cut off of the atmospheric river and heavier moisture be brought into the region. Showers will still be present for most of the day, but latest guidance expects them to get lighter and more isolated as the day progresses. By Monday, model agreement does begin to degrade a bit, but general consensus expects another weaker trough fill in behind the exiting system. While it still too far out to be fully confident, this replacement will likely leave the door open for more activity across the region well into the middle of next week. As for temperature for the the period, warmer temperatures are expected to follow alongside this AR event with afternoon temperatures getting into the 40s to low 50s as early as Friday. Look for these temperature to hold into next week with potential for mid-50s in Northern Nye county by next week. Meanwhile, overnight low temperatures will sit more in the 20s and mid-30s. && .AVIATION...Isolated to scattered snow showers persist across portions of northern and central NV today. Most of the shower activity will be light, with generally VFR to occasional MVFR conditions, although brief IFR conditions are possible under a more intense snow shower. && .HYDROLOGY...A warmer storm system will move across most of northern and portions of central NV Friday on into this weekend. The combination of rain on snow, afternoon high temperatures warming into the mid 40s to low 50s, and breezy southerly winds will all accelerate the melting of the current (and well above normal) snowpack. The heavier rainfall amounts are expected Friday morning through mid- day Saturday across most of Humboldt, Elko, Lander and Eureka counties, where valley areas should receive between a quarter and a half inch of rain. Snow levels Friday afternoon will rise to between 7000 to 8000 feet across northern NV, with snow across higher mountains. Lighter precipitation will linger Saturday afternoon into Sunday with up to an additional tenth of an inch of rain possible. Winds Friday into Saturday will be breezy, generally south- southwesterly 15-25mph gusting to 45mph, with stronger winds possible along mountains and higher elevation summits. This warm, rain on snow event with gusty winds will result in accelerated melting of snow, the extent of which is still uncertain. At a minimum, ponding of water, muddy roads, and rises to creeks, streams and rivers is expected. For now however river flooding is not expected, though it is possible. && .LKN Watches/Warnings/Advisories... None. && 93/92/92
In the hours before
Special weather statement, Mar 8, 12:53 PM PST, 56 minutes before
Special Weather Statement National Weather Service Elko NV 1253 PM PST Wed Mar 8 2023 NVZ031-033-034-038-039-090400- Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-Southwest Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 1253 PM PST Wed Mar 8 2023 ...An area of convective snow showers will move across Elko County... At 1226 PM this afternoon doppler radar is tracking an area of scattered snow showers across northern Nevada moving from southwest to northeast. Showers are beginning to move into Elko County. SPC outlooks paired with environmental analysis indicate a region of enhanced instability across Elko County. Snow showers are expected to strengthen and produce brief periods of squall like conditions. Heavy bands of snow and gusty winds with gusts around 40 mph will be in the area. Visibility will be reduced to 1/2 mile or less under any such activity along with localized light accumulations ranging from a skiff to 2 inches. Activity is expected to exit the forecast area around 0800 PM. Travel will become difficult under any such conditions and extreme caution should be exercised if impacted by a band of heavy snow. Slow down and turn on headlights. Pull off the highway if needed and into a safe area and wait until conditons clear. Visit www.weather.gov/elko for the latest weather information.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:21 PM PST | Flood Watch | LKN | Elko, White Pine | 4 days |
| Mar 8, 1:49 PM PST | High Wind Warning | LKN | Humboldt | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.